Blood Sugar of 330...what should I do?
For the last day or so, my husband has been feeling just bad. Been feeling like crap. He is a type 2 diabetic, on medication and diet. This morning his blood sugar was 220, and a little while ago it was 330. He hasn't eaten much in the last day or so and has had killer indigestion for the last 2-3 days. His blood sugar has been running high. He's been throwing up almost everything he's tried eating today-tomato soup, milk and applesauce. He doesn't want to go to the hospital, mainly because he sees his normal dr on Monday and feels like all the ER will do is give him some insulin and have him wait it out there a couple hours there. Anything we can do at home to make him feel better until he sees his dr monday morning? forgot to mention, he's been feeling a bit dizzy as well
Posted 2 years ago in Diabetes by Anonymous
He is in Diabetic keytoacidosis. He needs help immediately force him to go to the hospital or call 911
Throwing up can cause severe deyhdration but with that said, does he have lactose deficiency? Meaning, that if you drink milk you can be allergic to lactose, the sugar that is in milk or dairy products. If he is unable to keep anything down he may need to get help at the hospital to not only bring his electrolytes back up but regulate his insulin and blood sugar. He should not wait until Monday but should go to the ER ASAP.
avoid all sugar like applesauce... lots of sugar in applesauce. all carbs turn into sugar. eat small meals regularly. there's sugar in tomato soup and milk too. check the labels. drink water, eat some meat and eggs.
Keep him hydrated with plenty of fluids water esp. Try to get him to eat five or six small meals low in carb, add some protein, do not skip meals as this will throw off his glucose levels. Not eating is not good for him and keeping stable blood sugar levels. Try to get him to eat some crackers or peanut butter this always helps. Drinking water will help bring those levels down. Have you tried to call his doctor? Perhaps he needs a change in his meds. We know he needs to change his diet. Is he on insulin? If not, perhaps this is the next step if diet and exercise do not work. Dizziness usually occurs when blood pressure drops and glucose levels are not stable. Once he stabilizes his sugars he will be alright. Hope this helps.
Powered By Yahoo! Answers